Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at May 21, 2019, 5:12 PM CDT for 6 counties in Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2019, 5:12 PM CDT (22:12 UTC)
- Expired
- May 21, 2019, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Audrain County, MO, Callaway County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 86 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 917 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WFUS53 KLSX 212212
TORLSX
MOC007-027-113-139-163-219-212300-
/O.NEW.KLSX.TO.W.0012.190521T2212Z-190521T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
512 PM CDT Tue May 21 2019
The National Weather Service in St Louis has issued a
* Tornado Warning for...
Western Lincoln County in east central Missouri...
Eastern Audrain County in central Missouri...
Montgomery County in east central Missouri...
Northeastern Callaway County in central Missouri...
Central Warren County in east central Missouri...
Southwestern Pike County in northeastern Missouri...
* Until 600 PM CDT.
* At 511 PM CDT, tornado producing storms were located along a line
extending from near Mexico to near Williamsburg to near Swiss,
moving northeast at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These tornadic storms will be near...
Mineola and Shamrock around 515 PM CDT.
New Florence around 520 PM CDT.
Montgomery City, Hermann and Wellsville around 525 PM CDT.
Bellflower and Buell around 530 PM CDT.
Jonesburg and Laddonia around 535 PM CDT.
Farber around 540 PM CDT.
Warrenton, Truesdale and New Hartford around 545 PM CDT.
Vandalia around 550 PM CDT.
Other locations impacted by these tornadic storms include Danville,
Vandiver, Americus, High Hill, Rush Hill, Benton City, Olney,
Middletown, McKittrick and Rhineland.
This also includes Deutschheim Historic Site and Graham Cave State
Park.
This includes Interstate 70 in Missouri between exits 155 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3934 9174 3934 9172 3932 9172 3932 9144
3935 9144 3920 9118 3884 9104 3870 9137
3871 9149 3868 9156 3870 9167 3886 9173
3907 9202
TIME...MOT...LOC 2211Z 232DEG 40KT 3910 9194 3892 9164 3861 9152
TORNADO...OBSERVED
HAIL...<.75IN
$$
BSH3 follow-up statements
448
WWUS53 KLSX 212227
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
527 PM CDT Tue May 21 2019
MOC027-212237-
/O.CAN.KLSX.TO.W.0012.000000T0000Z-190521T2300Z/
Callaway MO-
527 PM CDT Tue May 21 2019
...THE TORNADO WARNING FOR NORTHEASTERN CALLAWAY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central,
northeastern and east central Missouri.
LAT...LON 3934 9174 3934 9172 3932 9172 3932 9144
3935 9144 3920 9118 3884 9104 3870 9137
3871 9149 3906 9163 3919 9187
TIME...MOT...LOC 2227Z 270DEG 40KT 3919 9177 3901 9147 3870 9135
$$
MOC007-113-139-163-219-212300-
/O.CON.KLSX.TO.W.0012.000000T0000Z-190521T2300Z/
Lincoln MO-Audrain MO-Montgomery MO-Warren MO-Pike MO-
527 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN
LINCOLN COUNTY IN EAST CENTRAL MISSOURI...EASTERN AUDRAIN COUNTY IN
CENTRAL MISSOURI...MONTGOMERY...CENTRAL WARREN COUNTIES IN EAST
CENTRAL MISSOURI AND SOUTHWESTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI...
At 527 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Mexico to near Buell to
near Hermann, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Hermann, New Florence and Buell around 530 PM CDT.
Bellflower around 535 PM CDT.
Wellsville and Farber around 540 PM CDT.
Hawk Point around 550 PM CDT.
Other locations impacted by these tornadic storms include Danville,
High Hill, Rush Hill, Benton City, Olney, Middletown, McKittrick and
Truxton.
This also includes Deutschheim Historic Site.
This includes Interstate 70 in Missouri between exits 170 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3934 9174 3934 9172 3932 9172 3932 9144
3935 9144 3920 9118 3884 9104 3870 9137
3871 9149 3906 9163 3919 9187
TIME...MOT...LOC 2227Z 270DEG 40KT 3919 9177 3901 9147 3870 9135
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BSH039
WWUS53 KLSX 212242
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
542 PM CDT Tue May 21 2019
MOC007-163-212252-
/O.CAN.KLSX.TO.W.0012.000000T0000Z-190521T2300Z/
Audrain MO-Pike MO-
542 PM CDT Tue May 21 2019
...THE TORNADO WARNING FOR EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
AND SOUTHWESTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for central,
northeastern and east central Missouri.
LAT...LON 3914 9116 3884 9104 3877 9122 3906 9143
3915 9156
TIME...MOT...LOC 2242Z 232DEG 40KT 3928 9162 3910 9132 3879 9120
$$
MOC113-139-219-212300-
/O.CON.KLSX.TO.W.0012.000000T0000Z-190521T2300Z/
Lincoln MO-Montgomery MO-Warren MO-
542 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHWESTERN LINCOLN...NORTHEASTERN MONTGOMERY AND NORTHEASTERN
WARREN COUNTIES...
At 542 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Farber to 6 miles south
of New Hartford to near Warrenton, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Hawk Point around 555 PM CDT.
Other locations impacted by these tornadic storms include Olney,
Middletown and Truxton.
This includes Interstate 70 in Missouri between exits 188 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3914 9116 3884 9104 3877 9122 3906 9143
3915 9156
TIME...MOT...LOC 2242Z 232DEG 40KT 3928 9162 3910 9132 3879 9120
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BSH501
WWUS53 KLSX 212259
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
559 PM CDT Tue May 21 2019
MOC113-139-219-212308-
/O.EXP.KLSX.TO.W.0012.000000T0000Z-190521T2300Z/
Lincoln MO-Montgomery MO-Warren MO-
559 PM CDT Tue May 21 2019
...THE TORNADO WARNING FOR SOUTHWESTERN LINCOLN...NORTHEASTERN
MONTGOMERY AND NORTHEASTERN WARREN COUNTIES WILL EXPIRE AT 600 PM
CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT for central,
northeastern and east central Missouri.
LAT...LON 3914 9116 3884 9104 3877 9122 3906 9143
3915 9156
TIME...MOT...LOC 2258Z 232DEG 40KT 3939 9144 3921 9114 3890 9102
$$
BSHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at May 21, 4:41 PM CDT, 31 minutes earlier.
Area forecast discussion, May 21, 4:41 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
441 PM CDT Tue May 21 2019
.SHORT TERM... (Through Late Wednesday Night)
Issued at 437 PM CDT Tue May 21 2019
Line of thunderstorms is expected to move northeast across the CWA
late this afternoon and early this evening. Atmosphere has rapidly
destabilized ahead of it as 60s and lower 70 dewpoints have surged
north into the southern CWA allowing for MLCAPES to jump into the
1000-1500+ J/kg range. This is further evidenced by the appearance
of a well developed cumulus field that is moving northward into
the CWA. Latest RAP low level convergence fields supports CAMS
simulated reflectivity which depicts the current line progressing
eastward across the CWA through the evening. Deep layer and low
layer shear supports the line producing damaging winds with
embedded tornadoes and perhaps some hail given the steep lapse
rates. In addition any discrete storms that do develop ahead of
the line will also be capable of producing all hazards.
Will continue the flash flood watch until midnight. While the line
will be progressive, it will have very heavy rainfall rates.
Therefore cannot rule out a flash flood threat given the already
wet ground over the area. This line will move east of the CWA
after midnight with dry conditions expect by 12Z.
Wednesday looks like about one of the only dry days as the there
will be no upper systems moving across the area. By Wednesday
night however, both the NAM/GFS are showing another weak shortwave
moving over the area at the some time that a front will be aligned
over Missouri and Illinois. Will go with a chance of showers and
thunderstorms as there may be some chance for a few strong storms.
Britt
.LONG TERM... (Thursday through Next Tuesday)
Issued at 437 PM CDT Tue May 21 2019
The extended part of the forecast will be highlighted by warm
temperatures and a chance of thunderstorms through the Memorial
Day weekend. The GEFS and deterministic models are in reasonable
agreement into early next week that east-west front set up
underneath quasi-zonal upper flow. This will be between a large
upper high over the southeastern CONUS and trough over the
southwest. Coverage of thunderstorms over our area will be
determined by the ultimate location of the front and how much
upper ridging will be over the CWA. For now will keep with above
normal temperatures given forecast 850mb temperatures between
15-20C and a persistent chance of thunderstorms.
Britt
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1239 PM CDT Tue May 21 2019
Line of thunderstorms over southwest Missouri and northwest
Arkansas will continue to develop and move northeast this
afternoon. These storms will move into the St. Louis area
terminals late this afternoon and early this evening with the
potential to produce wind gusts 45KTS. Otherwise, extensive MVFR
and low VFR ceilings are expected until the thunderstorms move
through during the evening hours. Then dry and VFR conditions are
expected.
SPECIFICS FOR KSTL:
MVFR ceilings are expected through this evening. A line of
thunderstorms will move through the terminal between 23-01Z this
evening with the potential for up to 45KT or greater winds and IFR
ceilings and visibilites. Once the storms move through this
evening, then dry and VFR conditions are expected after 06Z.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until midnight CDT tonight for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Shelby MO-Warren MO-Washington MO.
IL...Flash Flood Watch until midnight CDT tonight for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, May 21, 3:58 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 358 PM CDT Tue May 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-222100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 358 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely this evening. Damaging wind is the primary threat, with isolated tornadoes and large hail also possible. A flash flood watch is in effect until midnight tonight. Locally heavy rain from last night combined with expected heavy rain from thunderstorms this evening may produce dangerous flash flooding. Major river flooding is ongoing along portions of the Illinois River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The chance for thunderstorms will continue from Wednesday night through Monday across parts of our area. A few strong to severe storms are possible Wednesday night into Thursday over central and northeast Missouri into west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening across much of the area. Britt
In the hours before
Local storm report, May 21, 4:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST LAKE MYKEE 38.68N 92.10W
05/21/2019 M58 MPH CALLAWAY MO TRAINED SPOTTER
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 11:33 PM CDT | Special Weather Statement | LSX | Cole, Osage | 42 min |
| May 21, 12:25 AM CDT | Special Weather Statement | LSX | Crawford, Franklin, Washington | 65 min |
| May 21, 1:32 AM CDT | Special Weather Statement | LSX | Jefferson, Saint Charles, Saint Francois, Saint Louis, City of Saint Louis | 43 min |
| May 21, 2:14 AM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Louis, City of Saint Louis | 61 min |
| May 21, 3:40 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 20 hr |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Monroe | 4 days |
| May 21, 10:01 AM CDT | River Flood Warning | LSX | Cole | 61 hr |
| May 21, 11:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 42 days |
| May 21, 11:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 41 days |
| May 21, 12:50 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| May 21, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 46 min |
| May 21, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Gasconade, Montgomery, Osage | 50 min |
| May 21, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 63 min |
| May 21, 4:48 PM CDT | Tornado Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 27 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 54 min |
| May 21, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Saint Charles, Warren, Washington | 38 min |
| May 21, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 26 min |
| May 21, 5:40 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 50 min |
| May 21, 5:54 PM CDT | River Flood Warning | LSX | Cole | 41 hr |
| May 21, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 33 min |
| May 21, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 3 more | 76 min |
| May 21, 6:19 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 41 min |
| May 21, 6:32 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Jefferson, Madison, Sainte Genevieve, Saint Francois, Saint Louis and 2 more | 88 min |
| May 21, 6:48 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 42 min |
| May 21, 6:55 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 50 min |
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.